MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TRIVEX SYSTEM RESECTOR HANDPIECE; VARICOSE VEIN ALBATION SYSTEM

LEMAITRE VASCULAR, INC. TRIVEX SYSTEM RESECTOR HANDPIECE; VARICOSE VEIN ALBATION SYSTEM
Catalog Number 7210387F
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation and we have confirmed the reported incident.The drive shaft started rotating slowly once the handpiece was connected into the control unit.Drive shaft rotated properly when the run button was pressed.However, the drive shaft returned to rotating slowly when the run button was released.Upon disassembly, we observed moisture inside the core tube which have penetrated on the pc board switch assembly.The root cause was determined to be a seal failure that led to water ingress into the handpiece, which adversely affected the motor functionality.We currently have a capa open to address this issue.The corrective action includes repairs by replacing the current seal housing with a new seal housing assembly, o-rings and switch pcb and motor if there is any evidence of water inside the core tube.We believe these changes will better prevent water and steam from entering into the inner components of the handpiece.Device was not used for the procedure.Procedure was completed using another handpiece that they had in stock.
 
Event or Problem Description
During pre-use check, the resector kept spining even after releasing the button.

Brand Name
TRIVEX SYSTEM RESECTOR HANDPIECE
Common Device Name
VARICOSE VEIN ALBATION SYSTEM
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 02148
MDR Report Key8480139
Report Number1220948-2019-00035
Device Sequence Number1761496
Product Code DWQ
UDI-Device Identifier00840663106561
UDI-Public00840663106561
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K032387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210387F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2019
Initial Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1